Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Stroke

Postural vertigo : Guidance

04/25/2005

Question:

In the month of January 2005, I had bouts of severe vertigo which used to aggravate on changing the side or position. The effect was so much so that for a day I could not get up from the bed and had to lie down in the bed on that day. The internist who was called on visit immedately took ECG which was normal and BP was 150/90 mm hg. He gave me sparfloxacin 200 mg He gave me two tablets of aspirin-162.5. He asked me to take BETAHISTINE-16 mg thrice a day and CINNARIZINE 25 mg thrice a day. As the vertigo slightly improved, he advised for MRI Brain which revealed REIGHT HIGH PARIETAL LACUNAR INFARCT WITH MILD CEREBRAL ATROPHY. I continued the Asirin 162.5 till today. He asked me to discontinue sparfloxacin 200 after 5 days. He advised to take BETAHISTINE 16 mg and CINNARIZINE 25 mg for a month. He sent me to ENT surgeon who advised for Audiogram which was normal. The issue of vertigo settled down within a month. Again since last week, I have a postural vertigo though mild this time which was while sleeping to sitting posture and sitting to standing posture and while sitting to sleeping posture. My internist asked me to take CINNARIZINE 25 mg thrice a day for one month.I am also hypertensive and on atenolol-100 Losartan-100 and amlodipine-10 mg.Atrovastatin-10 mg daily. My TMT 2D echo normal and all other reports are normal.No diabetes No thyroid My internist asked me to take Aspirin-162.5 alongwith it While I went for routine yearly check up, my cardiologist asked me take Aspirin-75 mg. My query to you is as follows : 1. What is the problem of vertigo ? Why I have frequent bouts repeatedly. Is this a serious condition ? 2. Whether I should take Aspirin-75 mg or 162.5 mg ?

Answer:

This question does not fall within the scope of my topic area. I have forwarded your question to a NetWellness Expert who I hope will be able to provide you with an answer. In one to two days, please look for an answer to your question in the NetWellness Expert topic area called Ear Nose and Throat.  I believe that they will be in the best position to answer your questions about vertigo, especially if truly positional in nature.

With regard to taking aspirin, you should discuss this with your internist.  If you have risk factors for heart disease or stroke, this may be advisable but must be weighed against the potential side effects of the medication.

 

 

 

For more information:

Go to the Stroke health topic, where you can:

Response by:

Brett   Kissela, MD Brett Kissela, MD
Assistant Professor of Neurology
Director, Neurology Residency Program
College of Medicine
University of Cincinnati